Open Access
Translator Disclaimer
February 2007 Semidiscretization and Long-time Asymptotics of Nonlinear Diffusion Equations
José A. Carrillo, Marco Di Francesco, Maria P. Gualdani
Commun. Math. Sci. 5(S1): 21-53 (February 2007).

Abstract

We review several results concerning the long-time asymptotics of nonlinear diffusion models based on entropy and mass transport methods. Semidiscretization of these nonlinear diffusion models are proposed and their numerical properties analyzed. We demonstrate the long-time asymptotic results by numerical simulation and we discuss several open problems based on these numerical results. We show that for general nonlinear diffusion equations the long-time asymptotics can be characterized in terms of fixed points of certain maps which are contractions for the euclidean Wasserstein distance. In fact, we propose a new scaling for which we can prove that this family of fixed points converges to the Barenblatt solution for perturbations of homogeneous nonlinearities near zero.

Citation

Download Citation

José A. Carrillo. Marco Di Francesco. Maria P. Gualdani. "Semidiscretization and Long-time Asymptotics of Nonlinear Diffusion Equations." Commun. Math. Sci. 5 (S1) 21 - 53, February 2007.

Information

Published: February 2007
First available in Project Euclid: 5 April 2007

zbMATH: 1145.35028
MathSciNet: MR2301287

Subjects:
Primary: 35B40 , 35K55 , 35K65

Keywords: long-time asymptotics , mass transport methods , Nonlinear diffusion

Rights: Copyright © 2007 International Press of Boston

JOURNAL ARTICLE
33 PAGES


SHARE
Vol.5 • No. S1 • February 2007
Back to Top